| Catalog Number |
KE202 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/17/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
Event or Problem Description
It was reported that patient with l2 vertebral compression fracture underwent balloon kyphoplasty at l2.Intra-op, balloon ruptured during inflation with contrast in the vertebral body and was disintegrated upon removal.After the balloon ruptured, the surgeon had difficulty pulling out the balloon from the cannula.Patient was not allergic to contrast media.No patient issues resulted from the ruptured balloon.
Additional Manufacturer Narrative
Additional information: product analysis:the reported complaint of a balloon rupture was confirmed during product evaluation.A radial tear was observed near the proximal peak of the balloon.This observation is consistent with rupture due to contact with bone splinters during instrument usage.Due to the ¿umbrella¿ effect of the radially cut ibt, the ibt was unable to be collapsed and removed from the stylus.The above observations are consistent with intraoperative instrument damage.If information is provided in the future, a supplemental report will be issued.